Prednisolone cleared wheeziness but now back worse than before

A few weeks ago I had a 7 day course of Prednisolone that really cleared the wheeziness I had. A week after finishing the course I went back last Wednesday and Dr said my chest was clear.

On Thursday I started with a much worse wheeze on breathing in and out together with an irritating cough. It's all worse than it was and although I have no temperature if the Dr could listen to my chest now he wouldn't need a stethoscope. I wonder if I have an infection?

Steam inhalation with menthol crystals is the best form of relief although it doesn't last long. I've been using my blue inhaler more.

Any suggestions gratefully received.

11 Replies

oldestnewest
  • Hi,

    I'd suggest seeking further assistance, maybe see if you can see the Asthma Nurse for the practise? Also what's your PEF/FEV1 like at the minute? It's not something I'd worry over, but they're useful indicators of how your lungs are functioning!

    If you've got a noticeable wheeze and an increased rescue inhaler usage, it would suggest to me you need a little more pharmacalogical support. You don't mention an inhaled steroid inhaler or long term reliever medication, do you use these? If not it might be pertinent to enquire if these are useful in your situation.

    I've always found that a course of Pred is fine, but unless I taper them off I'm straight back to square one.

    I hope things improve but if you're at all concerned then seeking help now is always better than in a crisis.

  • I use Symbicort in the morning and evening - 2puffs/ that the asthma nurse increased.

    Have booked to see Dr next week - never had a problem till recently - don't want to keep bothering Dr - been twice now in 2 weeks

    Thanks for your reply

  • As Hay said below, it's not bothering the Dr, they are being paid to ensure you can manage your health conditions effectively. If you are still wheezing then they've not got your asthma back under control. We generally don't want to make a fuss, but you know when you're not right and if you're feeling that then better a GP visit than an Ambo, A&E and hospital stay...

  • Thanks for your reassurance

  • No problem and anytime.

  • This morning started coughing up phlegm so I think I must have an infection. Wheezing still there. Pity it's a Sunday or I would go to the doctors.

  • Do you have a walk in service where you live? If not, looks like you'll be spending your morning waiting for triage tomorrow. Hope you get it sorted soon.

  • Dont worry about bothering doctor its what their there for but taper steriods off as its such a shock when you come off them suddenly

  • The GP just put me on them for 7 days and I couldn't get into see the same doctor.

    I will go back. I went to a meeting tonight and someone next to me said 'gosh you've got a wheeze!'

  • Aw hope you get it sorted

  • Hi

    The prednisolone is only suppressing the allergy. When your clear you feel like superman and possibly intake more than normal, so when the prednisolone wears off, you feel worse. Next time around continue with the prednisolone at about 7mg daily. This will keep you at bay although the doctor will not recommend it. Try looking at your diet, remove gluten and monitor the difference. I been fighting asthma for 15 years but I finally won the battle. But it's a long haul.

You may also like...